MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH 26MM STD LFIT V40 HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH 26MM STD LFIT V40 HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 6260-9-126
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/31/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported that during a primary hip procedure, a femoral head from loaners slid on and off the stem with ease, both when placing by hand or using a pusher.Another implant was opened and used, and the surgeon was satisfied with the fixation provided.As reported by rep: "he was able to remove the head with ease by hand even after impacting it on the stem with a pusher and mallet.After a couple attempts we opened a new lfit v40 head and was able to successfully impact it on the stem." surgical delay of 5 minutes was confirmed by the rep.
 
Additional Manufacturer Narrative
Product available to stryker.An event regarding a size/fit issue involving a metal head was reported.The event was not confirmed.Visual inspection of the returned device has nothing remarkable to report.Dimensional inspection: the device is dimensionally within specification as per inspection completed.Functional inspection: not performed because the event is related to in-vivo performance and therefore functionality could not be duplicated.Material analysis: not performed as there is no indication the event is related to a material integrity issue as there is evidence from the visual inspection that there is no damage to the device.No medical records were received for review with a clinical consultant all devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the reported lot.The exact cause of the event could not be determined because insufficient information was provided.Further information such as operative reports as well as patient history and follow-up notes are needed to complete the investigation for determining a root cause.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
26MM STD LFIT V40 HEAD
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7303222
Report Number0002249697-2018-00572
Device Sequence Number2248698
Product Code LPH
UDI-Device Identifier07613327013030
UDI-Public07613327013030
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Catalogue Number6260-9-126
Device Lot Number62051205
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/09/2018
Initial Date Received by Manufacturer 01/31/2018
Supplement Date Received by Manufacturer03/05/2018
Initial Report FDA Received Date02/28/2018
Supplement Report FDA Received Date03/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age82 YR